Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 6, 2017, 7:03 PM MDT for Hudspeth County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 7:03 PM MDT (01:03 UTC)
- Expired
- Jun 6, 2017, 7:45 PM MDT
- In force
- 42 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 131 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3501 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WUUS54 KEPZ 070103
SVREPZ
TXC229-070145-
/O.NEW.KEPZ.SV.W.0046.170607T0103Z-170607T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
703 PM MDT TUE JUN 6 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Central Hudspeth County in southwestern Texas...
* Until 745 PM MDT
* At 702 PM MDT, a severe thunderstorm was located 15 miles
northeast of Fort Hancock, or 16 miles northwest of Sierra Blanca,
moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sierra Blanca...
Fort Quitman...
Esperanza...
Mcnary...
and Quitman Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 10555 3108 10560 3116 10575 3124 10583
3152 10569 3152 10541 3112 10514
TIME...MOT...LOC 0102Z 337DEG 11KT 3136 10555
HAIL...1.00IN
WIND...60MPH
$$
BIRD1 follow-up statement
113
WWUS54 KEPZ 070139
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
739 PM MDT TUE JUN 6 2017
TXC229-070147-
/O.EXP.KEPZ.SV.W.0046.000000T0000Z-170607T0145Z/
Hudspeth TX-
739 PM MDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUDSPETH COUNTY WILL
EXPIRE AT 745 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm as it tracks south toward I-10 and the city of Sierra
Blanca.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
El Paso.
LAT...LON 3099 10555 3108 10560 3116 10575 3124 10583
3152 10569 3152 10541 3112 10514
TIME...MOT...LOC 0137Z 337DEG 11KT 3128 10551
$$
BIRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:17 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 6, 3:17 PM MDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 317 PM MDT Tue Jun 6 2017 .SYNOPSIS... Weak high pressure ridge over New Mexico will persist through Thursday. At the surface, east winds will continue to keep moisture in across the Borderland. Expect scattered thunderstorms through Thursday. Main threat will be heavy rainfall and local flooding, but moderate size hail and strong wind gusts are also possible. By Friday into the weekend, drier west flow aloft moves in and should eliminate any risk of thunderstorms. Temperatures will cool slightly after a hot Tuesday. Highs will run near normal through Thursday with cloud cover, and then warm back up for the weekend. && .DISCUSSION... Active day today as abundant moisture and buoyant airmass are leading to moderate/strong thunderstorms, over the mountains now, but should be over most places by early evening. PWs of around 1.0 inches and MUCPAPES of 500-1500 are initiating convection. Shear environment is not real strong, although Otero shows the best shear for a few severe storms. HRRR showing strong outflow from Gila storms dropping down to Las Cruces/El Paso metro areas by around 23Z-01Z, so thunderstorm development likely over the lowlands by early this evening. Little change for Wed/Thur as good instability persists along with above average moisture. Upper high also remains over New Mexico, resulting in light flow/weak shear environment. Still expect flooding to be main hazard Wed/Thur but can't rule out a severe storm or two. Temperatures should moderate back to near normal with clouds/moisture. Upper ridge moves east of the area Friday, with drier west flow aloft moving in. Moisture finally gets scoured out from west to east. Could still see a stray afternoon thunderstorm in the Sacs on Friday, otherwise the weekend should remain free of storms/rain. Temperatures will warm back up above normal. && .AVIATION...Valid 07/00Z-08/00Z... Air mass remains fairly moist and unstable and will support isolated to scattered thunderstorms. Some could approach strong to maybe severe limits. In general: sct-bkn 060-090 sct-bkn 100-140 and sct- bkn 200-25. Winds gnly SE 7-12kts gust 20 kts (nw-ne 00z-10z). Nr tstms BKN-OVC040-0070 BKN-OVC100 AND BKN-0VC 200-250 VSBY 1-3 MI TSRAGS with sfc winds vrbl 35g45 KTS. Tstsm most likely 00z-06z and again aft 18z (mainly e of Rio Grande) Wednesday && .FIRE WEATHER... High pressure aloft will continue to provide above normal temperatures today into midweek. With a continued influx of fairly moist low level flow, a fairly unstable airmass, and occasional disturbances aloft, isolated to scattered thunderstorms will develop in the higher terrain areas this afternoon with some moving into the lowlands towards the evening. An additional push of moisture from the east southeast tonight will bring even more widespread thunderstorm activity Wednesday and Thursday, with some highly localized heavy rainfall and flooding possible. For the weekend, a large upper level trough over the entire western United sTates will shove our moisture east out of the area giving us windy, dry and hot weather leading to elevated fire danger. && .PRELIMINARY POINT TEMPS/POPS... El Paso 71 95 70 94 / 30 10 40 10 Sierra Blanca 64 91 65 91 / 50 20 40 20 Las Cruces 66 94 65 93 / 30 10 40 20 Alamogordo 64 93 64 92 / 30 20 40 20 Cloudcroft 45 70 47 68 / 50 60 50 40 Truth or Consequences 66 93 66 93 / 20 20 30 30 Silver City 62 92 59 87 / 10 20 30 40 Deming 67 96 65 94 / 10 10 30 20 Lordsburg 65 95 63 94 / 10 10 20 20 West El Paso Metro 71 95 69 93 / 30 10 40 20 Dell City 65 94 65 93 / 40 30 40 10 Fort Hancock 70 95 70 94 / 40 20 40 20 Loma Linda 63 92 65 90 / 40 20 40 10 Fabens 72 95 71 94 / 40 10 30 10 Santa Teresa 69 94 67 93 / 30 10 40 20 White Sands HQ 67 93 67 91 / 40 20 40 20 Jornada Range 65 94 66 90 / 30 10 40 20 Hatch 64 95 64 95 / 30 20 30 20 Columbus 69 97 66 96 / 10 10 30 20 Orogrande 68 94 67 91 / 40 10 40 10 Mayhill 50 77 51 77 / 50 70 60 60 Mescalero 51 80 53 78 / 50 50 50 30 Timberon 50 78 51 77 / 50 50 50 40 Winston 54 88 54 84 / 20 30 30 60 Hillsboro 59 92 60 87 / 20 40 40 50 Spaceport 62 92 63 93 / 30 10 30 20 Lake Roberts 52 90 51 86 / 20 30 30 50 Hurley 59 92 58 88 / 10 20 30 30 Cliff 59 94 58 92 / 20 20 20 40 Mule Creek 61 94 59 92 / 10 10 20 30 Faywood 61 93 61 89 / 10 30 30 40 Animas 68 97 63 94 / 10 10 20 20 Hachita 65 97 62 95 / 10 10 20 20 Antelope Wells 65 96 63 92 / 10 10 30 20 Cloverdale 63 95 60 91 / 10 10 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Hefner/Novlan
Hazardous weather outlook, Jun 6, 11:10 AM MDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1110 AM MDT Tue Jun 6 2017 NMZ401>417-TXZ418>424-071800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1110 AM MDT Tue Jun 6 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. Isolated thunderstorms this afternoon, increasing in coverage this evening. A few storms could produce hail of three-quarter inch, along with 50 mph wind gusts. Local heavy rainfall and flooding is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday and Thursday...Scattered thunderstorms. A few storms could produce heavy rainfall and local flooding, along with moderate sized hail and gusty winds. After Thursday...no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
In the hours before
Special weather statement, Jun 6, 1:38 PM MDT, 5 hours 25 minutes before
Special Weather Statement National Weather Service El Paso TX 138 PM MDT TUE JUN 6 2017 NMZ401-402-062030- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 138 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL 230 PM MDT... At 136 PM MDT, Doppler radar was tracking strong thunderstorms around Cherry Creek, moving southeast 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Silver City, Bayard, Santa Clara, Hanover, Arenas Valley, Fierro, Fort Bayard, Little Walnut Village, Pinos Altos, Georgetown, Cherry Creek Campground and Mcmillan Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with the storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3272 10824 3288 10837 3300 10813 3285 10801 TIME...MOT...LOC 1936Z 239DEG 49KT 3300 10803 ROGASH
Special weather statement, Jun 6, 2:08 PM MDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service El Paso TX
208 PM MDT TUE JUN 6 2017
NMZ414>417-062100-
Otero Mesa NM-West Slopes Sacramento Mountains Below 7500 Feet NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
208 PM MDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
300 PM MDT...
At 207 PM MDT, Doppler radar was tracking strong thunderstorms near
Sixteen Springs Mayhill and Weed.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sixteen Springs, Mayhill, Sacramento, Weed, Pinon and Elk Silver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with the storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 10533 3296 10535 3253 10535 3255 10562
3331 10562 3331 10532
TIME...MOT...LOC 2007Z 239DEG 48KT 3298 10551
ROGASHSpecial weather statement, Jun 6, 2:24 PM MDT, 4 hours 39 minutes before
Special Weather Statement National Weather Service El Paso TX 224 PM MDT TUE JUN 6 2017 NMZ402-408-409-062115- Eastern Black Range Foothills NM- Southern Gila Highlands/Black Range NM-Sierra County Lakes NM- 224 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL 315 PM MDT... At 223 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Winston, moving southeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Truth Or Consequences, Elephant Butte, Williamsburg, Las Palomas and Cuchillo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3322 10770 3335 10760 3320 10717 3296 10736 TIME...MOT...LOC 2023Z 300DEG 14KT 3325 10758 MLP
Special weather statement, Jun 6, 4:23 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service El Paso TX 423 PM MDT TUE JUN 6 2017 NMZ407-062315- Southwest Desert/Mimbres Basin NM- 423 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUNA COUNTY UNTIL 515 PM MDT... At 423 PM MDT, Doppler radar was tracking a strong thunderstorm near Deming, moving east at 30 mph. Pea size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Deming, Spring Canyon State Park and Rock Hound State Park. LAT...LON 3227 10789 3243 10777 3233 10744 3210 10757 TIME...MOT...LOC 2223Z 290DEG 25KT 3231 10773 MLP
Special weather statement, Jun 6, 4:27 PM MDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service El Paso TX 427 PM MDT TUE JUN 6 2017 NMZ407-410-411-062315- Northern Dona Ana County NM-Southwest Desert/Mimbres Basin NM- Southern Dona Ana County/Mesilla Valley NM- 427 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LUNA AND WESTERN DONA ANA COUNTIES UNTIL 515 PM MDT... At 426 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles northeast of Akela, or 24 miles east of Deming, moving southwest at 25 mph. Pea size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Akela. LAT...LON 3244 10736 3236 10721 3198 10733 3209 10760 TIME...MOT...LOC 2226Z 024DEG 20KT 3230 10732 MLP
Special weather statement, Jun 6, 6:47 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service El Paso TX
647 PM MDT TUE JUN 6 2017
TXZ418>420-070130-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
Western El Paso County TX-
647 PM MDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
730 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm over
east El Paso between Fort Bliss and loop 375. This storm was moving
southeast at 10 mph towards the Spur 601 interchange with loop 375.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Central El Paso, East El Paso, Northeast El Paso, El Paso, Fort
Bliss, Montana Vista and Lake Way Estates, the El Paso International
Airport area.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3173 10638 3176 10645 3175 10649 3199 10649
3199 10621 3168 10608
TIME...MOT...LOC 0044Z 313DEG 8KT 3186 10634
BIRDThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:47 PM MDT | Special Weather Statement | EPZ | El Paso | 43 min |
| Jun 6, 7:25 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.